MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number E200-27M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Heart Failure/Congestive Heart Failure (4446)
Date of Event 07/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, a 27mm epic plus valve was implanted.After the cardiopulmonary bypass operation, the patient experienced a decrease in left ventricular contractile force, and it was discovered that the left heart had ruptured.It was believed that the cause of the heart rupture was due to weakness of the free wall of the left ventricle.The patient was returned to surgery to have the epic valve removed.The valve was replaced with another 27mm epic plus valve.A pericardial patch was applied to the free wall of the left ventricle.After the second operation, the patient again experienced a decrease in left ventricular contractile force, and it was discovered that the cardiac rupture had recurred.The patient was returned to surgery, and the second valve was removed.The physician believed that the cause of the heart rupturing again was due to not enough reinforcement from the pericardial patch.The valve was replaced with a 25mm epic plus mitral valve, and the procedure was completed.The patient was reported to be recovering.The patient was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of the heart rupture was reported.The valve was replaced with another 27mm epic plus valve.A pericardial patch was applied to the free wall of the left ventricle.The device was returned to abbott and the investigation found that the device met specifications when visually and microscopically examined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported heart rupture appears to be related to patient's condition (weakness of the free wall of the left ventricle).The reported surgical intervention was a result of case-specific circumstances as the device had to be explanted.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 27mm epic plus valve was implanted.The native mitral annulus diameter was 34mm.After the cardiopulmonary bypass operation, the patient experienced a decrease in left ventricular contractile force, and it was discovered that the left heart had ruptured.It was believed that the cause of the heart rupture was due to weakness of the free wall of the left ventricle.The patient was returned to surgery to have the epic valve removed.The valve was replaced with another 27mm epic plus valve.A pericardial patch was applied to the free wall of the left ventricle.After the second operation, the patient again experienced a decrease in left ventricular contractile force, and it was discovered that the cardiac rupture had recurred.The patient was returned to surgery, and the second valve was removed.The physician believed that the cause of the heart rupturing again was due to not enough reinforcement from the pericardial patch.The valve was replaced with a 25mm epic plus mitral valve, and the procedure was completed.The patient was reported to be recovering.The patient was reported as stable.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19841453
Report Number2135147-2024-03643
Device Sequence Number15423036
Product Code LWR
UDI-Device Identifier05415067033062
UDI-Public(01)05415067033062(17)270910(10)BR00043147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberE200-27M
Device Lot NumberBR00043147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EPIC PLUS MITRAL VALVE, E200-27M, SN (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale